Alert archive / Wyoming / Tornado Warnings in 2013

Tornado Warning 3, NWS Riverton, WY

May 17, 2013Johnson County, Wyoming

NWS Riverton, WY issued this tornado warning at May 17, 2013, 3:38 PM MDT for Johnson County, Wyoming. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2013, 3:38 PM MDT (21:38 UTC)
Expired
May 17, 2013, 4:15 PM MDT
In force
37 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 198 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WFUS55 KRIW 172138
TORRIW
WYC019-172215-
/O.NEW.KRIW.TO.W.0003.130517T2138Z-130517T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MDT FRI MAY 17 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 415 PM MDT

* AT 336 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES WEST OF LINCH...AND MOVING NORTHEAST AT
  25 MPH.

  HAZARD...DEVELOPING TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  LINCH AROUND 350 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE STATE HWY 192 MILE MARKER
20...SUSSEX AND STATE HWY 192 MILE MARKER 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4354 10603 4349 10632 4349 10637 4363 10650
      4390 10601 4382 10600 4361 10600
TIME...MOT...LOC 2138Z 237DEG 21KT 4361 10632

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

JONES
3 follow-up statements
711 
WWUS55 KRIW 172155
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT FRI MAY 17 2013

WYC019-172215-
/O.CON.KRIW.TO.W.0003.000000T0000Z-130517T2215Z/
JOHNSON WY-
355 PM MDT FRI MAY 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JOHNSON
COUNTY UNTIL 415 PM MDT...

AT 349 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LINCH...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN 
JOHNSON COUNTY. LOCATIONS FROM SUSSEX TO LINCH ARE MOST SUSCEPTIBLE 
TO THE IMPACTS OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4354 10603 4351 10623 4357 10630 4370 10634
      4390 10601 4382 10600 4361 10600
TIME...MOT...LOC 2154Z 243DEG 21KT 4364 10621

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

JONES
341 
WWUS55 KRIW 172206
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
406 PM MDT FRI MAY 17 2013

WYC019-172215-
/O.CON.KRIW.TO.W.0003.000000T0000Z-130517T2215Z/
JOHNSON WY-
406 PM MDT FRI MAY 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JOHNSON
COUNTY UNTIL 415 PM MDT...

AT 405 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHEAST OF LINCH...AND MOVING EAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4359 10603 4357 10612 4360 10620 4374 10626
      4390 10601 4382 10600 4361 10600
TIME...MOT...LOC 2206Z 250DEG 20KT 4369 10612

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

JONES
057 
WWUS55 KRIW 172213
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT FRI MAY 17 2013

WYC019-172223-
/O.EXP.KRIW.TO.W.0003.000000T0000Z-130517T2215Z/
JOHNSON WY-
413 PM MDT FRI MAY 17 2013

...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSON COUNTY WILL EXPIRE AT
415 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HAIL UP TO PENNY SIZE AND GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4359 10603 4357 10612 4360 10620 4374 10626
      4390 10601 4382 10600 4361 10600
TIME...MOT...LOC 2213Z 250DEG 20KT 4373 10609

$$

JONES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at May 17, 11:30 AM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 17, 11:30 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1130 AM MDT FRI MAY 17 2013

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

SHOWERS CONTINUE TO MOVE ACROSS PORTIONS OF THE FORECAST AREA THIS
MORNING. LINGERING SHOWER ACTIVITY IS EXPECTED THROUGH THE MORNING
HOURS.

AN APPROACHING TROUGH OF LOW PRESSURE WILL MOVE INTO THE
INTERMOUNTAIN WEST BY THE AFTERNOON HOURS. THIS WILL STRENGTHEN
SOUTHWEST FLOW OVER THE AREA...INCREASE INSTABILITY...AND INTRODUCE
ANOTHER ROUND OF MOISTURE TO THE AREA. THIS COMBINATION WILL RESULT
IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WESTERN
WYOMING TODAY. COVERAGE OF THUNDERSTORMS WILL NOT BE AS MUCH AS WHAT
WAS EXPERIENCED ON THURSDAY...BUT MODELS DID PUSH MOISTURE A BIT
FURTHER EAST. MODIFICATIONS WERE MADE TO CENTRAL WYOMING INITIATE
SHOWER ACTIVITY A BIT EARLIER IN THE AFTERNOON THAN WAS PREVIOUSLY
FORECAST. THUNDERSTORMS MAY AGAIN CONTAIN GUSTY WIND...AND SOME
STORMS MAY HAVE PERIODS OF HEAVY RAINFALL. THUNDERSTORM ACTIVITY IS
EXPECTED TO WEAKEN WITH THE LOSS OF DAYLIGHT.

THE AFOREMENTIONED TROUGH WILL CONTINUE ITS EASTWARD PROGRESSION ON
SATURDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. COOLER
TEMPERATURES ASSOCIATED WITH THIS TROUGH WILL BEGIN TO IMPACT THE
AREA LATE SATURDAY MORNING...ESPECIALLY ACROSS THE WEST AND SOUTH.
EVEN WITH THESE COOLER TEMPERATURES...SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE AREA.

MODELS VARY SLIGHTLY AT THE PROGRESSION OF THE TROUGH ONCE IT MOVES
FURTHER INTO WYOMING ON SUNDAY. THE NAM CREATES A CLOSED LOW OVER
NORTHEASTERN WYOMING BY SUNDAY AFTERNOON...WITH MOST OTHER MODELS
KEEPING THE SYSTEM AS AN OPEN WAVE. REGARDLESS...TEMPERATURES WILL
COOL FURTHER ON SUNDAY AS THE TROUGH AXIS MOVES THROUGH THE STATE.
THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AFTERNOON...THOUGH
PERIODS OF RAINFALL ARE ANTICIPATED THROUGH MUCH OF THE WEEKEND.

.LONG TERM...MONDAY THROUGH FRIDAY

A NEARLY STATIONARY UPPER LOW ACROSS EASTERN SOUTH DAKOTA/NEBRASKA
AND A SHORTWAVE DIVING SOUTHEAST ACROSS UTAH INTO THE FOUR CORNERS
AREA WILL COMBINE FOR A COOL AND INCLEMENT DAY MONDAY INTO MONDAY
NIGHT. THIS WILL BE ESPECIALLY TRUE IN FAVORED UPSLOPE AREAS EAST OF
THE DIVIDE...WITH MODELS SHOWING NORTHERLY FLOW IN THE LOW AND MID
LEVELS OF THE ATMOSPHERE. HAVE COOLED TEMPERATURES DOWN
MONDAY...ESPECIALLY IN FAVORED UPSLOPE REGIONS WHERE PRECIPITATION
COULD OCCUR FOR MUCH OF THE DAY. 700MB TEMPERATURES ARE EXPECTED TO
BE -1C TO -3C EAST...AND -1C TO +1C WEST MONDAY. THESE TEMPERATURES
TRANSLATE ROUGHLY TO SNOW DOWN TO AROUND 7500 FT EAST...AND 8500
FT WEST. FAVORED UPSLOPE AREAS EAST OF THE DIVIDE COULD SEE SNOW
DOWN TO AROUND 6500 FEET. COULD BE CLOSE TO WINTER WEATHER
ADVISORY SNOW AMOUNTS FOR EASTERN WIND RIVER MTS AND/OR CASPER
MOUNTAIN.

GLOBAL MODELS THEN DIVERGE SIGNIFICANTLY ON HOW QUICKLY TO END THE
PRECIPITATION ACROSS THE REGION. THE 00Z GFS SHUTS OF THE PRECIP
EARLY MONDAY NIGHT...WHILE THE ECMWF CONTINUES TO KEEP PRECIPITATION
ONGOING ACROSS THE EXTREME EAST THROUGH THE DAY TUESDAY...WITH THE
GEM IN BETWEEN THE TWO...BUT LEANING MORE TOWARD THE ECMWF. WILL
HAVE SOME POPS TUESDAY...ESPECIALLY EAST TO RESPECT THE SLOWER ECMWF
SOLUTION.

UPSTREAM...A STRONG UPPER LOW WILL BE MOVING INTO THE PACIFIC
NORTHWEST TUESDAY. GLOBAL MODELS SHOW THIS STRONG UPPER LOW
REMAINING NEARLY STATIONARY ACROSS THE PACIFIC NORTHWEST THROUGH AT
THURSDAY. THIS WILL RESULT IN INCREASING SOUTH/SOUTHWESTERLY FLOW
AND WARMER TEMPERATURES WEDNESDAY AND THURSDAY. THE ECMWF AND GFS
SHOW A DISTINCT SHORTWAVE TROUGH PUSHING NORTHWARD ACROSS IDAHO AND
WESTERN MONTANA WEDNESDAY/WEDNESDAY NIGHT. THE ENERGY ASSOCIATED
WITH THIS SYSTEM COULD ALLOW FOR ISOLATED TO SCATTERED CONVECTION
ACROSS MUCH OF THE AREA...BUT ESPECIALLY OVER THE NORTHWEST. A COLD
FRONT ASSOCIATED WITH THIS STRONG SHORTWAVE IS EXPECTED TO PUSH INTO
THE WEST/NORTHWEST LATE WEDNESDAY/WEDNESDAY NIGHT...BUT QUICKLY
RETREAT BACK NORTHWEST DURING THE DAY THURSDAY.

THE MAIN UPPER LOW/TROUGH IS EXPECTED TO REMAIN WEST OF THE FORECAST
AREA THURSDAY AND FRIDAY WITH CONTINUED SOUTHERLY FLOW...AND A CHANCE
OF MAINLY AFTERNOON/EVENING CONVECTION...BUT WILL KEEP CONVECTION
MAINLY CONFINED TO THE MOUNTAINS FOR NOW.

&&

.AVIATION.../18Z ISSUANCE/

SHOWERS CONTINUE ACROSS THE WEST TERMINAL AREA AS ANOTHER WAVE MOVES
OVERHEAD IN SOUTHWEST FLOW...KJAC HAS BEEN IN AND OUT OF MVFR TO IFR
CONDITIONS THROUGH THE MORNING WITH WIDESPREAD MOUNTAIN OBSCURATIONS
ONGOING. SOME CLEARING HAS TAKEN PLACE THIS MORNING AROUND KBPI AND
KPNA AS A RIDGE OF HIGH PRESSURE BATTLES THE TROF TO THE WEST.
TRICKY FORECAST AT KBPI AND KPNA AS THEY WILL LAY JUST ON THE
INFLECTION POINT BETWEEN THE TWO DIFFERING AIR MASSES.
HOWEVER...SHOWERS AND SOME STORMS WILL INCREASE IN COVERAGE AFTER
22Z...SO WILL KEEP VCTS AND VCSH IN FORECAST FOR THOSE TWO
TERMINALS. OTHERWISE...SHOWERS WILL CONTINUE ON AND OCCASIONALLY
OFF THROUGH THE TAF PERIOD AT KJAC AS A COLD FRONT PUSHES IN AND
STALLS IN ADDITION TO AN UPPER LEVEL SHORTWAVE MOVING OVERHEAD FOR
MUCH OF THE DAY.

AT ALL OTHER TERMINALS...SCATTERED CONVECTION IS EXPECTED TO RETURN
FROM NOW THROUGH THE EVENING TODAY EXCEPT KCPR AND KRKS WHERE MOSTLY
DRY SOUTHWEST WINDS COULD GUST AS HIGH AS 35 KTS IN THE AFTERNOON.
AN ISOLATED SHOWER OR TWO CANNOT BE RULED OUT NEAR KRKS IF THEY ARE
INITIATED OFF THE UNITAH MOUNTAINS. HOWEVER...OVERALL CONDITIONS ARE
NOT CONDUCIVE TO MAINTAINING THUNDERSTORMS FROM KRKS TO KCPR. STORMS
TODAY WILL FAVOR THE BIG HORN VALLEY AND ADJACENT MOUNTAINS...AND
THE WIND RIVER MOUNTAINS AND VALLEY SECONDLY. STORMS THAT DO FORM
WILL HAVE VERY GUSTY AND ERRATIC OUTFLOWS...ESPECIALLY FROM 18-00Z.
A COLD FRONT MOVES THROUGH FROM WEST TO EAST THROUGH THE FORECAST
PERIOD.

&&

.FIRE WEATHER...

AN APPROACHING AREA OF LOW PRESSURE WILL MOVE INTO THE INTERMOUNTAIN
WEST TODAY. THIS SYSTEM WILL SPREAD SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE WESTERN HALF OF THE STATE BY THE AFTERNOON HOURS...WITH
COVERAGE INCREASING TO INCLUDE MUCH OF THE FORECAST AREA BY THIS
EVENING. AS THE AREA OF LOW PRESSURE APPROACHES...EXPECT INCREASES
IN DAYTIME HUMIDITY...AND COOLER TEMPERATURES ACROSS THE AREA.
PERIODS OF GUSTY WIND WILL ALSO BE POSSIBLE...ESPECIALLY THIS
AFTERNOON. ANY THUNDERSTORM ACTIVITY MAY RESULT IN GUSTY AND ERRATIC
WIND...ALONG WITH BRIEF PERIODS OF HEAVY RAIN. THE AREA OF LOW
PRESSURE WILL HAVE A FIRM GRIP ON THE FORECAST AREA BY SUNDAY
AFTERNOON...WITH WIDESPREAD SHOWER ACTIVITY AND CONTINUED COOLING
TEMPERATURES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRANHAM
LONG TERM...ALLEN
AVIATION...BRAUN
FIRE WEATHER...BRANHAM
Hazardous weather outlook, May 17, 5:00 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI MAY 17 2013

WYZ001>020-022>030-181200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS THE WEST AND NORTH. A FEW OF THESE
STORMS HAVE THE POTENTIAL IN BECOMING QUITE STRONG TO EVEN
SEVERE...WITH STRONG WIND AND HAIL POSSIBLE. THE STRONGEST
THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS JOHNSON COUNTY LATE THIS
AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE
ACROSS MOST OF THE AREA.

SUNDAY AND MONDAY...A MUCH COLDER STORM SYSTEM IS EXPECTED TO DEVELOP
OVER THE ROCKIES POSSIBLY SPREADING AN UPSLOPE RAIN EVENT TO CENTRAL
WYOMING WITH SNOW IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER INCLUDING
HAIL OF ANY SIZE...WINDS GREATER THAN 45 MPH...RAIN TOTALS OVER A
HALF AN INCH...ANY FLOODING...AS WELL AS ANY CREEKS OR STREAMS THAT
ARE BANKFULL OR RISING FAST. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 17, 2:19 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
219 PM MDT FRI MAY 17 2013

WYZ002>007-017-172100-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST
BIG HORN BASIN WY-WIND RIVER BASIN WY-
219 PM MDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES IN CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 300 PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STATE HWY 120 MILE
MARKER 50 TO 9 MILES SOUTH OF ANCHOR DAM...AND MOVING NORTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
OWL CREEK RD AND STATE HWY 120 MILE MARKER 40 AROUND 225 PM MDT.
GOOSEBERRY CREEK AROUND 230 PM MDT.
UPPER COTTONWOOD CREEK RD AND GRASS CREEK AROUND 235 PM MDT.
HWY JCT 431 AND 120...STATE HWY 431 MILE MARKER 30...LEGEND ROCK
STATE PETROGLYPH SITE AND HAMILTON DOME AROUND 245 PM MDT.
STATE HWY 171 AND STATE HWY 120 MILE MARKER 30 AROUND 250 PM MDT.
HWY JCT 170 AND 174 AND STATE HWY 170 MILE MARKER 10 AROUND 255 PM
MDT.
STATE HWY 120 MILE MARKER 20 AROUND 300 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4448 10820 4374 10823 4341 10888 4415 10886
TIME...MOT...LOC 2019Z 234DEG 21KT 4411 10874 4356 10877

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 6:47 PM MDTSpecial Weather StatementRIWFremont28 min
May 16, 7:17 PM MDTSpecial Weather StatementRIWFremont28 min
May 17, 2:19 PM MDTSpecial Weather StatementRIWHot Springs41 min
May 17, 3:07 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie53 min
May 17, 3:15 PM MDTTornado WarningRIWJohnson45 min
May 17, 3:30 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Washakie60 min
May 17, 3:52 PM MDTSpecial Weather StatementRIWJohnson38 min
May 17, 4:16 PM MDTSpecial Weather StatementRIWBig Horn29 min
May 17, 4:42 PM MDTSpecial Weather StatementRIWJohnson33 min
May 17, 4:50 PM MDTSpecial Weather StatementRIWJohnson40 min
May 17, 4:53 PM MDTFlash Flood WarningRIWBig Horn, Johnson2 hr
May 17, 5:09 PM MDTSpecial Weather StatementRIWJohnson51 min
May 17, 5:28 PM MDTSevere Thunderstorm WarningRIWJohnson62 min
May 17, 5:55 PM MDTFlash Flood WarningRIWJohnson2 hr
May 17, 5:59 PM MDTFlash Flood WarningRIWJohnson2 hr

Nearby

Tornado Warnings in Wyoming, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.